Thunderstorm Wind, Rapides
- When
- June 17, 7:05 PM CST
- Where
- Rapides County, Flatwoods
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.400, -92.883
Trees were blown down across Highway 8.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down across Highway 8.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 17, 1:35 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 235 PM CDT FRI JUN 17 2005 .SYNOPSIS...VIGOROUS SHORTWAVE OVER SOUTH ARKANASAS MOVING RAPIDLY SOUTHEAST. FEATURE AIDING IN DEVELOPING STRONGER CONVECTION OVER EAST LOUISIANA WHERE SEVERE THUNDERTORM WATCH #494 IS IN EFFECT. WESTERN PORTIONS WITHIN ORIGINAL WATCH HAVE BEEN CLEARED. IBERIA...SAINT MARY...VERMILION AND SAINT MARTIN ARE ALL THAT REMAIN OF PARISHES WITHIN OUR CWA WITH SCATTERED CONVECTION ONGOING AT THIS TIME. LIMITED CONVECTION OVER THE REMAINDER OF THE REGION. && .DISCUSSION...LOOKING INCREASINGLY AS IF WELL BE TRANSITIONING INTO ANOTHER EXTENDED DRY PERIOD...NOT GOOD NEWS FOR AN AREA IN MUCH NEED OF RAINS. LATEST GFS INDICATING WEAK SURFACE BOUNDARY DROPPING INTO THE GULF OVER THE WEEKEND WITH MISSISSIPPI VALLEY HIGH NOSING INTO THE NORTHWEST GULF. PREDOMIDENT DRIER NORTH TO NORTHEAST FLOW DEVELOPING IN THE LOW LEVELS. WILL ADDITIONALLY SEE HIGH AMPLITUDE PLAINS RIDGE EXPANDING EAST WITH A VERY DRY SUBSIDING NORTHERLY FLOW. THUS AFTER THIS AFTERNOON...RAIN CHANCES MINIMAL WITH THIS PATTERN HOLDING THROUGH THE MIDDLE PART OF THE COMING WEEK. && .AVIATION...VRF CONDTIONS IN ALL BUT AREAS OF CONVECTION. && .MARINE...EXPECT TO SEE WINDS GENERALLY LIGHT OVER THE COASTAL WATERS WITH LITTLE CHANCE FOR RAINS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 93 76 95 / 30 20 10 10 KBPT 73 94 75 95 / 20 20 10 10 KAEX 70 94 73 96 / 30 20 10 10 KLFT 72 93 74 95 / 30 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SVERE THUNDERSTORM WATCH #494 UNTIL 6 PM CDT FOR VERMILION...IBERIA...SAINT MARTIN AND SAINT MARY PARISHES. WATCH INCLUDES ADJACENT COASTAL WATERS OUT 20 NM. TX...NONE. && MARCOTTE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT FRI JUN 17 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 181100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT A CONVECTIVE COMPLEX MOVING INTO NORTHERN LOUISIANA WILL CONTINUE MOVING SOUTHEAST THROUGH THE MORNING HOURS. THIS AREA COULD SKIRT THE PARISHES OF EAST-CENTRAL LOUISIANA AND POSSIBLY THE ATCHAFALAYA BASIN. A THUNDERSTORM OR TWO COULD REACH SEVERE CRITERIA...WITH DAMAGING WINDS APPROACHING 60 MPH AND LARGE HAIL EXCEEDING THREE- QUARTERS OF AN INCH POSSIBLE. THIS AFTERNOON...WEAK BOUNDARIES WILL INTERACT WITH A VERY MOIST UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS COULD ALSO REACH SEVERE LIMITS...ONCE AGAIN PRODUCING DAMAGING WINDS OR LARGE HAIL. THESE THUNDERSTORMS WILL LINGER INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY BEFORE A RIDGE OF HIGH PRESSURE ALOFT MOVES CLOSER TO THE REGION AND SHUTS OFF DAILY SHOWERS AND THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460614.